Anyone else get sick from meds they've taken for a while

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 8/3/2007 4:12 PM (GMT -7)   
I have been taking Lithium for more than 1 1/2 yrs over the last 2 years (I was off of it for a few months).  I have been taking it at a fairly low dose of 900mg.  The only times I felt sick were when I was at a higher dose, or switching between brands.  My usual level is at 1.1, but the most recent level reading was 1.7.  I have been feeling really sick from it.  I have had stomach cramps, nausea, headaches, and slight dizziness.  I have been talking to my pdoc, and I lowered my dose to try to get things to calm down.  We still don't know why my level has shot up.  I was just curious, if anyone else has been through this. 


Olivia
Moderator, Bipolar
 
"Don't let your yesterday, ruin your today"
Dx:  Bipolar 1,  PTSD,  Anxiety-Panic Disorder
Support HealingWell: 
http://www.healingwell.com/donate


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 8/4/2007 7:16 AM (GMT -7)   
I didn't tolerate lithium very well at all. I took it for several months and everything seemed okay, but then I got very ill and had to discontinue it. I haven't been on it again. Your body just may not tolerate it anymore. It happens sometimes. Unfortunately if thats the case then the experimentation with other meds begins to find something else that works for you. Hopefully your symptoms will ease up and it won't come to that.
Hope you're feeling better
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


glorydays
New Member


Date Joined Jun 2007
Total Posts : 15
   Posted 8/5/2007 6:07 AM (GMT -7)   
My son is 9 he takes 900mg lithium at night for the past several months and he also has had lots of stomach problems ,cramps , nausea, pain, morning headaches etc. These symptoms last between 1-3 hours most mornings. Often times he just doubles up and whins and cries with his stomach. I took him to the Pedi and she started him on a prescription dose of Previcid at night after 2 months it has finally stopped all his problems. She said it was causeing him a build up of acid reflux she must have been right cause he 100% better now. Eating is back, he had stopped eating and was losing weight. He does take other meds for his BP as well. You might try over the counter meds for stomach or ask your Dr. about your symptoms. Good luck and I hope u feel better soon.

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 8/7/2007 11:47 PM (GMT -7)   
thank you so much for sharing. My pdoc temporarely put me on a lower dose, and after a week of feeling sick, it stopped. I feel a lot better than where I was. Again, thanks for your support Ellie and glorydays.
Olivia
Moderator, Bipolar
 
Dx:  Bipolar 1, Anxiety-Panic Disorder
Support HealingWell: 
http://www.healingwell.com/donate
"Don't let your yesterday, ruin your today"

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 9:47 PM (GMT -7)
There are a total of 2,731,950 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151137 registered members. Please welcome our newest member, Country girl2.
269 Guest(s), 2 Registered Member(s) are currently online.  Details
NewspaperLover, cilly


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer